Alert archive / Oklahoma / Flood Watches in 2008
Flood Watch 2, NWS Tulsa, OK
NWS Tulsa, OK issued this flood watch at Mar 17, 2008, 11:07 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Mar 17, 2008, 7:00 PM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2008, 11:07 AM CDT (16:07 UTC)
- In effect from
- Mar 17, 2008, 7:00 PM CDT
- Expired
- Mar 19, 2008, 7:00 AM CDT
- In force
- 36 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 735 m²/s²
- 0-3 km storm-relative helicity
- 823 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KTSA 171607 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 1107 AM CDT MON MAR 17 2008 ARZ001-002-010-011-019-020-029-OKZ049-053-058-062-063-067>076- 180015- /O.CAN.KTSA.FF.A.0003.080318T0000Z-080319T0000Z/ /O.NEW.KTSA.FA.A.0002.080318T0000Z-080319T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OTTAWA-MAYES-DELAWARE-WAGONER-CHEROKEE-ADAIR- MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...MIAMI...PRYOR...JAY...WAGONER...TAHLEQUAH...STILWELL... MUSKOGEE...EUFAULA...SALLISAW...MCALESTER...STIGLER...WILBURTON... POTEAU 1107 AM CDT MON MAR 17 2008 ...FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... ...FLASH FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WATCH FOR THE FOLLOWING COUNTIES...IN ARKANSAS... BENTON...CARROLL...CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR...CHEROKEE...CHOCTAW... DELAWARE...HASKELL...LATIMER...LE FLORE...MAYES...MCINTOSH... MUSKOGEE...OTTAWA...PITTSBURG...PUSHMATAHA...SEQUOYAH AND WAGONER. * FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING * WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A SLOW MOVING FRONTAL BOUNDARY...WITH CONDITIONS BECOMING FAVORABLE BY THIS EVENING FOR REPEATED ROUNDS OF RAINFALL TO AFFECT MANY OF THE SAME AREAS. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE COMMON ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. HOWEVER...PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS COULD SEE UPWARDS OF 6 INCHES OF RAIN BY WEDNESDAY MORNING. THESE RAINFALL TOTALS WILL LIKELY CAUSE FLOODING OF LOW LYING AREAS AND RIVER FLOODING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ OKZ054>057-059>061-064>066-180015- /O.NEW.KTSA.FA.A.0002.080318T0000Z-080319T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-CREEK- OKFUSKEE-OKMULGEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...PAWNEE...TULSA...CLAREMORE...BRISTOW...OKEMAH...OKMULGEE 1107 AM CDT MON MAR 17 2008 ...FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WATCH FOR THE FOLLOWING COUNTIES...IN EAST CENTRAL OKLAHOMA...OKFUSKEE. IN NORTHEAST OKLAHOMA...CRAIG...CREEK... NOWATA...OKMULGEE...OSAGE...PAWNEE...ROGERS...TULSA AND WASHINGTON. * FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING * WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A SLOW MOVING FRONTAL BOUNDARY...WITH CONDITIONS BECOMING FAVORABLE BY THIS EVENING FOR REPEATED ROUNDS OF RAINFALL TO AFFECT MANY OF THE SAME AREAS. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE COMMON ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. HOWEVER...PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS COULD SEE UPWARDS OF 6 INCHES OF RAIN BY WEDNESDAY MORNING. THESE RAINFALL TOTALS WILL LIKELY CAUSE FLOODING OF LOW LYING AREAS AND RIVER FLOODING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
5 follow-up statements
000 WGUS64 KTSA 180158 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 858 PM CDT MON MAR 17 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100- /O.CON.KTSA.FA.A.0002.000000T0000Z-080319T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 858 PM CDT MON MAR 17 2008 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES...IN ARKANSAS...BENTON...CARROLL... CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR...CHEROKEE...CHOCTAW...CRAIG...CREEK... DELAWARE...HASKELL...LATIMER...LE FLORE...MAYES...MCINTOSH... MUSKOGEE...NOWATA...OKFUSKEE...OKMULGEE...OSAGE...OTTAWA... PAWNEE...PITTSBURG...PUSHMATAHA...ROGERS...SEQUOYAH...TULSA... WAGONER AND WASHINGTON. * THROUGH WEDNESDAY MORNING * WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF A SLOW MOVING FRONTAL BOUNDARY...WITH CONDITIONS FAVORABLE FOR HEAVY RAIN OVERNIGHT AND THROUGH TUESDAY. RAINFALL WILL CONTINUE TO AFFECT MANY OF THE SAME AREAS WHERE SHOWERS AND THUNDERSTORMS HAVE OCCURRED THIS EVENING. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE COMMON ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. HOWEVER...PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS COULD SEE UP TO 6 INCHES OF RAIN BY WEDNESDAY MORNING. THESE RAINFALL TOTALS WILL LIKELY CAUSE FLOODING OF LOW LYING AREAS AND RIVER FLOODING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS64 KTSA 180936 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 436 AM CDT TUE MAR 18 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181745- /O.CON.KTSA.FA.A.0002.000000T0000Z-080319T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 436 AM CDT TUE MAR 18 2008 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES...IN ARKANSAS...BENTON...CARROLL... CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR...CHEROKEE...CHOCTAW...CRAIG...CREEK... DELAWARE...HASKELL...LATIMER...LE FLORE...MAYES...MCINTOSH... MUSKOGEE...NOWATA...OKFUSKEE...OKMULGEE...OSAGE...OTTAWA... PAWNEE...PITTSBURG...PUSHMATAHA...ROGERS...SEQUOYAH...TULSA... WAGONER AND WASHINGTON. * THROUGH WEDNESDAY MORNING * WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE ALONG AND NORTHWEST OF A COLD FRONT THAT EXTENDS FROM BENTONVILLE TO MCALESTER EARLY THIS MORNING. RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCAL AMOUNTS OVER 3 INCHES HAVE ALREADY FALLEN ACROSS MANY LOCATIONS NORTH OF THE FRONTAL BOUNDARY AND SOUTH OF INTERSTATE 44. AS THE COLD FRONT CONTINUES MOVING SOUTHEAST THIS MORNING...HEAVY RAINFALL WILL SPREAD ACROSS THE REST OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE COMMON THROUGH TONIGHT TO THE SOUTHEAST OF INTERSTATE 44 WITH LOCAL AMOUNTS AROUND 6 INCHES. TO THE NORTHWEST OF INTERSTATE 44...AN ADDITIONAL INCH OR TWO OF RAINFALL WILL BE POSSIBLE. THESE RAINFALL TOTALS WILL LIKELY CAUSE FLOODING OF LOW LYING AREAS AND RIVER FLOODING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS64 KTSA 181543 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 1043 AM CDT TUE MAR 18 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-182100- /O.CON.KTSA.FA.A.0002.000000T0000Z-080319T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 1043 AM CDT TUE MAR 18 2008 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES...IN ARKANSAS...BENTON...CARROLL... CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR...CHEROKEE...CHOCTAW...CRAIG...CREEK... DELAWARE...HASKELL...LATIMER...LE FLORE...MAYES...MCINTOSH... MUSKOGEE...NOWATA...OKFUSKEE...OKMULGEE...OSAGE...OTTAWA... PAWNEE...PITTSBURG...PUSHMATAHA...ROGERS...SEQUOYAH...TULSA... WAGONER AND WASHINGTON. * THROUGH WEDNESDAY MORNING * WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING OVER A LARGE PORTION OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. 2 TO 4 INCHES OF RAIN HAS ALREADY FALLEN DURING THE PAST 24 HOURS ACROSS PARTS OF EASTERN OKLAHOMA...AND LOCAL AMOUNTS OVER 5 INCHES HAVE BEEN REPORTED. THE MAIN AXIS OF HEAVY RAINFALL IS EXPECTED TO SHIFT FARTHER EAST INTO FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS LATER TODAY ALTHOUGH RAINFALL CHANCES WILL REMAIN HIGH AREAWIDE THROUGH TONIGHT AS THE UPPER LOW MOVES INTO SOUTHEAST OKLAHOMA LATE TONIGHT. AN ADDITIONAL 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE THROUGH TONIGHT...MAINLY ACROSS FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS...WITH LOCAL AMOUNTS OVER 5 INCHES LIKELY. * DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD QUICKLY. REMEMBER FLOODING IS THE LEADING CAUSE OF WEATHER RELATED DEATHS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS64 KTSA 190225 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 925 PM CDT TUE MAR 18 2008 OKZ054>061-064-190330- /O.CAN.KTSA.FA.A.0002.000000T0000Z-080319T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-CREEK- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...BRISTOW 925 PM CDT TUE MAR 18 2008 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR HAS BEEN CANCELLED. RAIN HAS ENDED IN MOST OF THIS AREA AND LITTLE IF ANY ADDITIONAL RAIN IS EXPECTED. $$ ARZ001-002-010-011-019-020-029-OKZ049-053-062-063-065>076-191030- /O.CON.KTSA.FA.A.0002.000000T0000Z-080319T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-MAYES-DELAWARE-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PRYOR...JAY...OKEMAH...OKMULGEE...WAGONER...TAHLEQUAH... STILWELL...MUSKOGEE...EUFAULA...SALLISAW...MCALESTER...STIGLER... WILBURTON...POTEAU 925 PM CDT TUE MAR 18 2008 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... THE FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES...IN ARKANSAS...BENTON...CARROLL... CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR...CHEROKEE...CHOCTAW...DELAWARE...HASKELL... LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...OKFUSKEE... OKMULGEE...PITTSBURG...PUSHMATAHA...SEQUOYAH AND WAGONER. * UNTIL 7 AM CDT WEDNESDAY * THUNDERSTORMS HAVE DIMINISHED THIS EVENING BUT AREAS OF LIGHT RAIN AND SHOWERS CONTINUE TONIGHT. EVEN THOUGH THE HEAVIEST RAIN HAS ENDED...LIGHT RAIN AND RUN OFF FROM THE HEAVY RAIN TODAY WILL CONTINUE TO CAUSE PROBLEMS OVERNIGHT. THE FLASH FLOOD WATCH WILL CONTINUE DUE TO PROBLEMS THAT COULD BE CAUSED BY TRASH DAMS IN A LARGE PORTION OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. 3 TO 6 INCHES OF RAIN HAS ALREADY FALLEN DURING THE PAST 24 HOURS ACROSS PARTS OF EASTERN OKLAHOMA...AND LOCAL AMOUNTS TO NEAR 7 INCHES HAVE BEEN REPORTED. AN ADDITIONAL INCH OF RAIN WILL BE POSSIBLE TONIGHT MAINLY IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. $$
000 WGUS64 KTSA 190909 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 409 AM CDT WED MAR 19 2008 OKZ049-053-062-063-065>068-070-071-073-191015- /O.CAN.KTSA.FA.A.0002.000000T0000Z-080319T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUSHMATAHA-CHOCTAW-MAYES-DELAWARE-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-MUSKOGEE-MCINTOSH-PITTSBURG- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...PRYOR... JAY...OKEMAH...OKMULGEE...WAGONER...TAHLEQUAH...MUSKOGEE... EUFAULA...MCALESTER 409 AM CDT WED MAR 19 2008 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR HAS BEEN CANCELLED. RAIN HAS ENDED OR IS ENDING AT THE CURRENT TIME. $$ ARZ001-002-010-011-019-020-029-OKZ069-072-074>076-191200- /O.CON.KTSA.FA.A.0002.000000T0000Z-080319T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...STILWELL... SALLISAW...STIGLER...WILBURTON...POTEAU 409 AM CDT WED MAR 19 2008 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES...IN ARKANSAS...BENTON...CARROLL... CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR...HASKELL...LATIMER...LE FLORE AND SEQUOYAH. * UNTIL 7 AM THIS MORNING * RAIN WILL END FROM WEST TO EAST ACROSS THE AREA EARLY THIS MORNING WITH ADDITIONAL RAINFALL AMOUNTS OF LESS THAN 1/2 INCH. FLOODING REMAINS ONGOING DUE TO THE 3 TO 6 INCHES OF RAIN THAT FELL TUESDAY AND THE WATER WILL NOT RECEDE MUCH UNTIL THE RAIN ENDS AROUND SUNRISE THIS MORNING. * ALTHOUGH THE FLOOD WATCH WILL EXPIRE AT 7 AM...WATER WILL TAKE SOME TIME TO RECEDE TODAY AND RIVER FLOODING WILL CONTINUE FOR QUITE SOME TIME SO MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION TODAY. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flood watch went out at Mar 17, 4:06 AM CDT, 7 hours 1 minute earlier.
Area forecast discussion, Mar 17, 4:06 AM CDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
406 AM CDT MON MAR 17 2008
.DISCUSSION...
MAJOR FLOODING EVENT APPEARS IMMINENT TONIGHT THROUGH AT LEAST
TUESDAY FROM SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
WIDESPREAD RAINFALL AMOUNTS OF 3 TO 6 INCHES APPEAR LIKELY WITH
LOCALLY HIGHER AMOUNTS. BOTH FLASH FLOODING AND MAJOR RIVER
FLOODING WILL BE A CONCERN WITH THIS SYSTEM.
MOISTURE WILL BE RAPIDLY INCREASING ACROSS THE AREA OVER THE NEXT
12 TO 18 HOURS. PRECIPITABLE WATER ANOMALIES WILL RISE TO 2 TO 3
STANDARD DEVIATIONS ABOVE NORMAL WITH HPC STATING MOISTURE FLUX
ANOMALIES WILL BE MORE THAN 6 STANDARD DEVIATIONS ABOVE NORMAL.
HAVE FOLLOWED THE EXCESSIVE HPC QPF FOR THIS EVENT WHICH KEEPS THE
HEAVIEST RAINFALL WITHIN THE CURRENT FLASH FLOOD WATCH. IT IS
POSSIBLE THAT THE WATCH MAY NEED TO BE EXPANDED ANOTHER ROW OF
COUNTIES OR SO BACK TO THE NORTHWEST WHERE RAINFALL AMOUNTS MAY BE
IN THE 2 TO 3 INCH RANGE BUT WILL LET THE DAY SHIFT TAKE A CLOSER
LOOK AT THIS.
IN THE MEANTIME...ELEVATED SHOWERS ARE CURRENTLY FORMING ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AND LIFTING QUICKLY OFF
TO THE NORTHEAST. MORE SIGNIFICANT ELEVATED CONVECTION IS RACING
NORTHEAST INTO WESTERN OKLAHOMA AND WILL LIKELY AFFECT PARTS OF
NORTHEAST OKLAHOMA THIS MORNING. NOT MUCH IS LIKELY TO HAPPEN
ELSEWHERE TODAY BUT SCATTERED SHOWERS AND PERHAPS A THUNDERSTORM
WILL STILL BE POSSIBLE AS THE MOISTURE CONTINUES TO INCREASE. HAVE
INCREASED TEMPERATURES FOR THIS AFTERNOON GIVEN THE VERY MILD
READINGS CURRENTLY LOCATED JUST TO OUR SOUTH AND SOUTHWEST AND THE
LACK OF WIDESPREAD CONVECTION EXPECTED THIS AFTERNOON.
FRONTAL BOUNDARY WILL SAG SOUTH THROUGH THE AREA TONIGHT AND EARLY
TUESDAY AND BECOME THE FOCUS FOR THE EXCESSIVE RAINFALL. SEVERE
STORMS WILL BE POSSIBLE EARLY IN THE EVENT BEFORE THE TRANSITION
TO HEAVY RAIN TAKES PLACE. THE LATEST MODELS ARE SLOWER IN MOVING
THE UPPER SYSTEM THROUGH THE AREA TUESDAY NIGHT SO THIS WILL
PROLONG THE HEAVY RAINFALL THREAT EVEN TO THE NORTH OF THE SURFACE
BOUNDARY.
HAVE HELD ONTO POPS INTO WEDNESDAY IN THE EASTERN PART OF THE
FORECAST AREA GIVEN THE SLOWER TREND IN ALL THE MODELS AND IN
PARTICULAR THE UKMET. THURSDAY AND FRIDAY LOOK DRY AND MILD BEFORE
LOW RAIN CHANCES RETURN SATURDAY AND SUNDAY. THIS SYSTEM LOOKS
MUCH WEAKER THAN WHAT WAS DEPICTED IN EARLIER MODEL RUNS SO
DROPPED POPS BACK TO SLIGHT CHANCE.
WENT WARMER THAN ALL GUIDANCE FOR MAXIMUMS TODAY AND THEN WENT
WITH A BLEND OF THE GFS MOS AND ECMWF TEMPERATURES FOR THE REST OF
THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 47 54 39 / 80 100 80 40
FSM 70 57 62 43 / 20 100 100 80
MLC 73 52 55 41 / 40 100 90 50
BVO 67 44 54 37 / 90 90 70 30
FYV 68 54 57 39 / 30 100 100 60
BYV 67 54 58 38 / 30 100 100 80
MKO 72 50 52 41 / 50 100 90 50
MIO 67 45 53 38 / 80 90 80 40
F10 72 50 53 41 / 50 100 90 40
HHW 75 59 62 44 / 30 90 90 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM MONDAY TO 7 PM TUESDAY FOR OKZ049-
OKZ053-OKZ058-OKZ062-OKZ063-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH FROM 7 PM MONDAY TO 7 PM TUESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...17
LONG TERM....05
PLATEHazardous weather outlook, Mar 17, 5:06 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 AM CDT MON MAR 17 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
506 AM CDT MON MAR 17 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS MORNING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS.
DISCUSSION...
A POTENT STORM SYSTEM WILL MOVE OUT INTO THE SOUTHERN PLAINS
TODAY AND TONIGHT. A COLD FRONT WILL SLOWLY PUSH EAST ACROSS
OKLAHOMA BEING THE FOCUS FOR THUNDERSTORM DEVELOPMENT.
THUNDERSTORMS FORMING OVER WESTERN OKAHOMA EARLY THIS MORNING MAY
MOVE INTO NORTHEAST OKLAHOMA. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL FORM LATER TODAY AND MOVE INTO EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THIS EVENING. MOISTURE WILL SURGE NORTH
ACROSS THE AREA TODAY IN ADVANCE OF THE FRONT. THIS MOISTURE WILL
INCREASE INSTABILITY AND THE POSSIBILITY FOR SEVERE THUNDERSTORMS
WILL INCREASE. SIGNIFICANT SHEAR WILL BE PRESENT. THUS...THE
THUNDERSTORMS WILL BE ORGANIZED WITH A SUPERCELL OR TWO POSSIBLE.
THE RISK OF SEVERE WEATHER WILL EVOLVE INTO A HEAVY RAIN
EVENT AS THE NIGHT PROGRESSES. SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS CAN EXPECT TO RECEIVE SEVERAL INCHES OF RAIN. THIS RAIN
WILL POSE THE RISK OF FLASH FLOODING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORMS WILL BE ONGOING TUESDAY MORNING AND WILL CONTINUE
WELL INTO THE DAY. TOTAL RAINFALL OF 3 TO 6 INCHES WILL BE
COMMON ALONG AND TO THE EAST OF A MIAMI TO MACLAESTER LINE.
FLASH FLOODING WILL BE A PROBLEM. AS THE DAY PROGRESSES THE
COLD FRONT RESPOSIBLE FOR THE RAIN WILL GRADUALLY SHIFT EAST
OF THE AREA. RAIN WILL CONTINUE BEHIND THE FRONT BUT WILL
GRADUALLY COME TO AN END TUESDAY NIGHT.
THE NEXT CHANCE OF RAIN WILL BE NEXT SATURDAY AS ANOTHER COLD
FRONT MOVES ACROSS THE AREA.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Mar 17, 9:44 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
944 AM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM HAIL BENTONVILLE 36.37N 94.21W
03/14/2008 E1.00 INCH BENTON AR PUBLIC
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 1:37 PM CDT | River Flood Watch | TSA | Adair | 24 hr |
| Mar 17, 1:37 PM CDT | River Flood Watch | TSA | Cherokee | 24 hr |
| Mar 17, 1:37 PM CDT | River Flood Watch | TSA | Sequoyah | 24 hr |
| Mar 17, 1:37 PM CDT | River Flood Watch | TSA | Choctaw | 24 hr |
| Mar 17, 1:37 PM CDT | River Flood Watch | TSA | LeFlore | 24 hr |
| Mar 17, 1:37 PM CDT | River Flood Watch | TSA | LeFlore | 24 hr |
| Mar 17, 1:37 PM CDT | River Flood Watch | TSA | Pushmataha | 24 hr |
| Mar 17, 6:51 PM CDT | Special Weather Statement | TSA | Choctaw | 24 min |
| Mar 17, 1:37 PM CDT | River Flood Watch | TSA | Crawford, Sebastian | 24 hr |
Nearby
Flood Watches in Oklahoma, 2008Flood Watches in Arkansas, 2008Every flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.